Aa
A
A
A
Close
Teen Mental Health Issues Community
1.43k Members
Avatar universal

I think my son may have a neurological disorder

My son had been struggling with depression and anxiety for 1 year. He is currently on Luvox ER. It is his third antidepressant. Recently, he has begun showing symptoms that suggest possible neurological problems: stuttering; slurred speech; laughing while he is upset; and speaking incomprehensible jibberish. He sometimes starts a sentence then stops in the middle, unable to remember what he was saying. We have an appointment with a pediatric neurologist in October -- the soonest appointment we could get. Anyone have any idea what is going on? Any advice?
2 Responses
Avatar universal
It could be a side effect of the new medication. Many of the antidepressants have EPS side effects that mimic neurological disorders. Could also be serotonin syndrome. I would talk to the prescribing physician. If it's the med, when you stop it, the symptoms should stop shortly after, however, the MD needs to be aware that this is happening.
Avatar universal
As the nurse above said, the symptoms could definitely be related to the medication and the prescribing MD should be notified right away. Don't wait on this one. Get it checked out.
Have an Answer?
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
How eating more salt may actually save your life.
A deeper look into the relationship between salt and hypertension.